Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Correlation between hand cramps and
    avatar
    nanie55 posted:
    Mine is more of a question. What causes your hand to cramp after taking an insulin shot? This doesn't always happens, but when it does it last about 20 minutes. I take novolog, 20 units with a sliding scale and sometime my hand will cramp up. It is always my right hand. I have asked my endroconoligist and he said he has never heard of that, but it happens to me.
    Reply
     
    avatar
    auriga1 responded:
    Muscle cramping can be due to many things, such as deficiency in certain electrolytes, mainly potassium. I'm on insulin, too, and don't experience any muscle cramping while injecting.

    If you are taking other meds, take a look at the info sheet to see if this might be one of the side effects.
     
    avatar
    Crewed responded:
    Me too but it usually happens when I give myself insulin an indulge in foods I'm not supposed to ... things with sugar.
     
    avatar
    brunosbud responded:
    Some doctors prescribe statins (cholesterol control) to patients diagnosed with Diabetes as a "precaution". Simivastatin, Lipitor, Crestor, Zocor...some people suffer leg, hand, even jaw cramps (when yawning) from taking statins...
     
    avatar
    dteresa responded:
    http://www.ehow.com/about_5314644_side-effects-insulin-injections.html

    Muscle cramping after injection is a rare side effect but you see from this link that it requires medical attention. It doesn't say the remedy. If your doctor is unfamiliar with this find someone who is. I wonder if you called the manufacturer of the insulin if a customer relations person might have an answer or remedy.

    Dolores
     
    avatar
    Sov1955 responded:
    The same thing happens to me, and my answer came unexpectantly...My wife's Potassium was too high for surgery, and she was given a "K" cocktail. This contains Insulin, Glucose and Bicarb. The insulin forces Potassium (K) back into the cells. The Glucose basically conteracts the Insulin and vice versa...while the Bicarb settles any queezyness that may occur. This is pretty much the same thing that happens to diabetics. We have excess glucose in our blood controlled by insulin. When I overindulge and give myself an extra bolus my hands cramp...I call it the claw. My endocrinologist did not have a clue when I asked him about, however, my primary care doctor, sensed it was low potassium...and he was correct....temporarily low... about 30 minutes,,,and it then clears up.


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.